This blogging business is hard. See, I want to ‘keep at it’. Actually stick to something. For once in my goddamn life. Develop a ‘voice’. Find out if I can ‘write’. Whilst also informing, educating and entertaining. Although, however, but – I have naught to say.
Look at this while I have a think.
Yes, it’s a dog sadly woofing. In a pop-art style. Wonderful.
I’m on my summer holiday. My ‘summer’ ‘holiday’ rather. It’s cold, grey, raining and I’m at home. I hope death isn’t like this. Remember, I’m a cheery ray of sunshine!
In my previous, like, billion posts, I’ve been droning on about that recurring character of my life I have named Fatigue.
Notice the capital letter proper noun-ness I have awarded ‘him’. Thank you. I’ve had pins stuck in him. Acupuncture, I believe ‘they’ call it. Has it worked? Maybe. Hard to say. Perhaps. Not sure. Could have done? Might have. I think I’m less fatigued. Monsieur Fatigue may have taken himself far away from me. Hopefully one of the pins went right through his eye-hole into his tiny man-brain thus rendering him dead and therefore ineffective. I hope his ghost doesn’t come and haunt me. I don’t want spooky fatigue. I hear that’s worse even than normal fatigue. Anyhow. That’s that. As ‘they’ (who?) say.
Medication. See post: Pills, thrills and bellyaches. Written in the past. By me.
So, if you’ve completed the required reading you’ll be au fait with my current ‘situation’, which is that I’m nearing the end of my Tysabri time. And I would really prefer to end it sooner rather than later. I’ve got an appointment near the end of August with a neurologist to, hopefully, take the first steps in what, I believe, Simon Cowell requires us to call the ‘Lemtrada journey’. What’s Lemtrada?, you’re undoubtedly asking, in that whiney tone you reserve for asking questions. I’ll endeavour to answer but, I’ll issue a warning, I can’t be bothered to do any research right now, not in the mood, so I’m going to rely on my own shaky powers of recall.
Lemtrada. Lemtrada does something that ‘turns off’ your/the MS in some way that I can’t remember and don’t fully understand. It’s administered as an infusion over five days, then a year later, over three days. And that’s it. Except, I think, that can happen two more times. Or something. You have to stay in hospital while you get infused, so that’s an opportunity to get some snazzy new pyjamas and, fingers crossed, a stylish robe and some excellent slippers.
These are snazzy pyjamas indeed.
The reason you have to be hospital bound is because your immune system is being totally wiped out so you’re all susceptible to infection and have to be monitored by medical professionals. Lest you go and die
. I’m being melodramatic, this doesn’t happen. I’m expecting a nasty rash, mainly. Post infusion you have to have monthly blood and urine tests for – I’m going to say a year, could be forever though. I think it’s a year. Then there are other possible side effects, but none as scary as PML. (I’m not explaining this, it’s your problem if you haven’t done the reading I set).
The key one, I think, is your thyroid might break. That’s not too scary, my mum hasn’t even got a thyroid anymore – it was all cut out of her neck just before she got pregnant with me, or something like that, I wasn’t listening.
And that’d be a pain, but it won’t kill you. And that’s generally my main worry, I’m funny like that. So that’s what’s happening.
I did have summat to say after all! Well done me! It’s been nice, hasn’t it? Catching up for a good old chat? Let’s not leave it so long next time. Awww. Mate. You take care.
Until next time…